Forum Style

A symptom of Prograf (tacrolimus) use?

I was just wondering if anyone else who has taken Prograf has experienced a similar situation as I do sometimes when I take a shower. At those times I notice that when my hands touch the water coming out of the showerhead, my hands feel like they are burning under very hot water even if the rest of my body notices that the water is much cooler than what it would seem to be by its effect on my hands. I think my feet may also do the same. It makes it a little more difficult to shower because if I even touch water , it sets off a burning feeling in my hands, and I have long hair to wash. I am trying to figure out what might be the cause of this. If others on Prograf experience this too, it makes it more likely that it is this medication that is the cause although I know that this will not necessarily prove it. I would appreciate any feedback. I wish everyone well, and I hope all blessed with many hugs this week!

Warm regards,
Bobbiejo

You need to be a member of TransplantFriends.com to add comments!

Join TransplantFriends.com

Email me when people reply –

Replies

  • I'm sorry you have to deal with this and it may be related to the nueropathy that comes with Prograf (tacrolimus) use. It would be worthwhile to talk to the Tx team about it  I would shy away from trying to treat it with another medication, especially Pregabapentin. These add more side effects than it cures. I hope you find relief soon.

    • I appreciate your response. I would also rather not resort to medication to treat it unless for some reason it becomes greatly untolerable. I had been on gabapentin to treat peripheral neuropathy symptoms (numbness and intense burning in my feet) which I developed right after my transplant surgery, but those have been gone so long that  my doctor and I decided it was okay for me to come off of this medication some time last year. I have no plans to go back on it for now.  What I describe in my post is a symptom that it is more of an annoyance than any serious impediment to getting my daily activities accomplished. Besides, although it happens a lot , it does not always occur, and when it does the effect is not always as intense. I am perfectly willing to accept it as a very, very small price to pay for still being alive today if the Prograf is indeed the cause. I hope you are well. 

  • Yes! I have this too! It doesn't happen all the time, but it is frequent and doesn't seem to be tied to anything I've done that day. It sort of feels like when you've been outside in cold weather and your hands are cold - not frostbite cold, but pretty cold, and you run them under lukewarm water. My fingers burn just like that when the water is not hot - just normal bathing temp which doesn't feel hot on any other part of my body.

    I mentioned this to my transplant doctor and he wasn't concerned, so I've not mentioned it again. I'm sorry you're having this symptom but glad to know I'm not the only one. 

    • Thank you for sharing. I am sorry you experience this too. I hope that otherwise you are well.

      Warm regards,
      Bobbiejo

  • Hi Bobbiejo... I'm 8months post transplant, mine is a different story with tacrolimus. Immediately after surgery i experienced foot drop which hasn't healed till date and the reason for delay is tacrolimus . Recently i suffered from tacrolimus toxicity with increased tac levels whch was causing severe dehydration finallymy nephro reduced the prograf tablet after that i noticed my foot started to move. In a nutshell i wanna say it delays every type of healing. I do feel nerve pain and sweat alot. There are varied side effects. 

  • Hi Bobbiejo, I had my kidney transplant 9 years ago and have also been Prograf for that long and get exactly the same side effects with the hot water with my hands and feet, more so with my feet getting into a bath when I have already know the temperature is fine, just one of the side effects unfortunately. All the best.

    James

    • I appreciate you letting me know I am not alone in this. I have started noticing it a little more in my feet recently. I am not worried about it, and I can put up with it easily because I would not be alive without my medicine. I hope you are well and finding life full of blessings. 

      Warm regards,
      Bobbiejo

  • Hi,

    I experienced buring pain on my leg when taking a shower and ignored it, which turned out to be DVTs; I only discovered this after being diagnosed with a pulmonary embolism. This was an extreme case but illustrates why you must tell your transplant team about anything out of the ordinary. I hope this isn't the case with you, probally isn't, but tell your team about it. Stay well - Mark

     

    • Thank you for the warning. I agree that it is important to let my transplant team know of any new symptoms so as to be cautious. I am so sorry that you developed DVTs and a pulmonary embolism as I am sure that can be scary as my mother also experienced the same around one Christmas several years ago, and my family was very concerned for her, but she came out okay thankfully. I hope that you did not develop any problems as a result and that you were able to recover fully. I appreciate your concern, and I hope that you are now well and can enjoy as much good health as possible.

      Warm regards,
      Bobbiejo 

  • Hi Bobbiejo,

    It's hard to blame any one immunosuppressant since they all have many similar and varied side effects. For example: Myfortic - "burning, crawling, itching, numbness, prickling, "pins and needles", or tingling feelings" (Mayo Clinic). The good thing is that usually, over time, you body either gets used to it or it goes away on it's own. For example, I had the shakes badly with Prograf in the beginning and now after 3 years hardly noticeable. Good Luck! John

This reply was deleted.

Facebook & instagram

TransplantBuddies & Friends Facebook Group

TransplantBuddies & Friends

Transplant Stories

Members Stories

Twitter

COTA

Lung Transplant Foundation

Cystic Fibrosis.com

        Organ Donation Surprising Facts

Latest Activity

Kidneyboy liked Jeffrey Meadows's discussion Transplant people with very little daytime urine output
8 hours ago
Kidneyboy liked Jeffrey Meadows's discussion Transplant people with very little daytime urine output via Latest Activity on TransplantFriends.com
8 hours ago
Jeffrey Meadows posted a discussion
11 hours ago
Jeffrey Meadows posted a discussion via Latest Activity on TransplantFriends.com
11 hours ago
More…

Planetary Biosciences for Cystic Fibrosis

Please Donate for CF Patients